CaltechAUTHORS
  A Caltech Library Service

Optimal fund menus

Cvitanić, Jakša and Hugonnier, Julien (2022) Optimal fund menus. Mathematical Finance, 32 (2). pp. 455-516. ISSN 0960-1627. doi:10.1111/mafi.12341. https://resolver.caltech.edu/CaltechAUTHORS:20211207-155923022

[img] PDF - Accepted Version
See Usage Policy.

578kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20211207-155923022

Abstract

We study the optimal design of a menu of funds by a manager who is required to use linear pricing and does not observe the beliefs of investors regarding one of the risky assets. The optimal menu involves bundling of assets and can be constructed from the solution to a calculus of variations problem that optimizes over the indirect utility that each type receives. We provide a complete characterization of the optimal menu and show that the need to maintain incentive compatibility leads the manager to offer funds that are inefficiently tilted towards the asset that is not subject to the information friction.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1111/mafi.12341DOIArticle
ORCID:
AuthorORCID
Cvitanić, Jakša0000-0001-6651-3552
Hugonnier, Julien0000-0003-1356-5070
Additional Information:© 2021 Wiley Periodicals LLC. Issue Online: 14 March 2022; Version of Record online: 03 December 2021; Manuscript accepted: 09 November 2021; Manuscript received: 14 August 2019. This work was initiated during a visit of Jakša Cvitanić to EPFL in the context of the special semester on Stochastic Dynamic Models in Mathematical Finance, Econometrics, and Actuarial Sciences organized by the Centre International Bernoulli in the Spring of 2017. We thank Jonathan Berk, Ryan Donnely, Federico Echenique, Ruediger Fahlenbrach, Damir Filipovic, Benjamin Hebert, Daniel Kuhn, Semyon Malamud, Yaroslav Melnyk, Erwan Morellec, Chris Rogers, and seminar participants at Cambridge, the University of Southern California, Boston University, and CalTech for conversations on the topic of this paper. Research Funding: NSF, Division of Mathematical Sciences. Grant Number: 1810807.
Funders:
Funding AgencyGrant Number
NSFDMS-1810807
Subject Keywords:asset bundling; linear pricing; mutual fund menus; screening
Issue or Number:2
DOI:10.1111/mafi.12341
Record Number:CaltechAUTHORS:20211207-155923022
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20211207-155923022
Official Citation:Optimal fund menus. Cvitanić, J, Hugonnier, J. Optimal fund menus. Mathematical Finance. 2022; 32: 455–516. https://doi.org/10.1111/mafi.12341
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:112241
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:07 Dec 2021 17:13
Last Modified:28 Mar 2022 17:24

Repository Staff Only: item control page